Alert archive / Alabama / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 4, NWS Mobile, AL

January 3, 2026Conecuh County, Covington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jan 3, 2026, 2:42 PM CST for Conecuh County, Covington County, Alabama. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 3, 2026, 2:42 PM CST (20:42 UTC)
Expired
Jan 3, 2026, 3:14 PM CST
In force
32 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Conecuh County, AL, Covington County, AL

What was reported inside it

TimeReportWhereRemark
Jan 3, 2:45 PM CSTHAIL 11 Ene Paul, ALPublic reports quarter-sized hail in eastern Conecuh County at around 2:45 PM CST. Location estimated via radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2026-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2026-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

562 
WUUS54 KMOB 032042
SVRMOB
ALC035-039-032130-
/O.NEW.KMOB.SV.W.0004.260103T2042Z-260103T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
242 PM CST Sat Jan 3 2026

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southeastern Conecuh County in south central Alabama...
  Northwestern Covington County in south central Alabama...

* Until 330 PM CST.

* At 242 PM CST, a severe thunderstorm was located 9 miles southwest
  of Red Level, or 14 miles west of Andalusia, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Andalusia, River Falls, Red Level, Heath, and Gantt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3125 8667 3125 8677 3126 8679 3136 8682
      3147 8640 3145 8640 3147 8638 3123 8635
TIME...MOT...LOC 2042Z 261DEG 24KT 3132 8674 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
369 
WWUS54 KMOB 032059
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
259 PM CST Sat Jan 3 2026

ALC035-032109-
/O.CAN.KMOB.SV.W.0004.000000T0000Z-260103T2130Z/
Conecuh AL-
259 PM CST Sat Jan 3 2026

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CONECUH COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3126 8670 3135 8670 3135 8669 3137 8667
      3139 8667 3147 8640 3145 8640 3147 8638
      3126 8635
TIME...MOT...LOC 2059Z 260DEG 23KT 3134 8663 

$$

ALC039-032130-
/O.CON.KMOB.SV.W.0004.000000T0000Z-260103T2130Z/
Covington AL-
259 PM CST Sat Jan 3 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR NORTHWESTERN COVINGTON COUNTY...

At 259 PM CST, a severe thunderstorm was located 4 miles south of Red
Level, or 8 miles west of Andalusia, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Andalusia, River Falls, Red Level, Heath, and Gantt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3126 8670 3135 8670 3135 8669 3137 8667
      3139 8667 3147 8640 3145 8640 3147 8638
      3126 8635
TIME...MOT...LOC 2059Z 260DEG 23KT 3134 8663 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
833 
WWUS54 KMOB 032114
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
314 PM CST Sat Jan 3 2026

ALC039-032123-
/O.CAN.KMOB.SV.W.0004.000000T0000Z-260103T2130Z/
Covington AL-
314 PM CST Sat Jan 3 2026

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COVINGTON COUNTY
IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits. Therefore, the warning has been cancelled.

LAT...LON 3126 8670 3135 8670 3135 8669 3137 8667
      3139 8667 3147 8640 3145 8640 3147 8638
      3126 8635
TIME...MOT...LOC 2109Z 261DEG 24KT 3136 8652 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 12:28 PM CST, 2 hours 14 minutes earlier. Its key messages:

  • Issued at 1228 PM CST Sat Jan 3 2026
  • Strong winds will create hazardous marine conditions for small craft this evening into Saturday.
  • Life threatening rip currents are likely at area beaches through tonight.
  • There is a Marginal risk for an isolated severe storm along and east of the I-65 corridor through the afternoon. Localized damaging wind gusts and large hail are the primary threats.
Area forecast discussion, Jan 3, 12:28 PM CST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1228 PM CST Sat Jan 3 2026

...New DISCUSSION, AVIATION, MARINE...

.KEY MESSAGES...
Issued at 1228 PM CST Sat Jan 3 2026

  - Strong winds will create hazardous marine conditions for small
    craft this evening into Saturday.

  - Life threatening rip currents are likely at area beaches
    through tonight.

  - There is a Marginal risk for an isolated severe storm along
    and east of the I-65 corridor through the afternoon.
    Localized damaging wind gusts and large hail are the primary
    threats.

&&

.DISCUSSION...
Issued at 1228 PM CST Sat Jan 3 2026

Showers and thunderstorms are developing across portions of the
area, ahead of a cold front that will move through the area this
afternoon and evening. This activity, aided in a shortwave
traversing the region, is expected to increase in coverage as we
head into the afternoon, though the intensity of these storms is
still slightly uncertain. We've been advertising the potential for
isolated and marginal severe thunderstorms today, and not to much
has changed from previous thinking. Current observations show temps
in the lower to mid 70s across much of the area, which is right
around our forecast convective temp. Along with these warmer temps,
instability has increased, with roughly 1000 to 1500 j/kg
spreading as far north as the US84 corridor. Meanwhile, wind shear
will be modest, with 0-6 km bulk shear around 45 kts. Winds are
from the west through the vertical column, so directional shear is
pretty nonexistent. One question remains how much and for how
long will the better shear overlap with the instability, with the
front coming through during the day. That said, there will likely
be enough of an overlap of instability and shear over the next few
hours to keep storms organized ahead of the front. The stronger
storms will be capable of producing damaging wind gusts and large
hail.

The aforementioned cold front will push east of the area by this
evening, with showers/storms coming to an end by sunset.
Northwesterly flow will return as the shortwave pushes east and
ridging building to build. Strong CAA will sent overnight lows into
the 40s across most of the area, the exception being right along the
coast, and highs on Sunday will generally remain in the 60s. This
return to cooler weather will be short lived, as upper ridging begins
to move into the region and surface flow becomes southerly. A chilly
start to Monday, with lows in the 40s once again, temps will warm
into the upper 60s to lower 70s. This warming trend will continue
through the remainder of the week, with highs in the mid to upper
70s through Thursday. The next round of rain will begin to approach
the area on Friday, as another cold front moves into the region.
More info on that system as we get closer. /73

&&

.AVIATION...
(18Z TAFS)
Issued at 1228 PM CST Sat Jan 3 2026

Showers and thunderstorms will impact the terminals at times
through the afternoon hours, as a cold front moves through the
area. Given uncertainty regarding the duration of storms and
potential breaks in activity, have included a TEMPO group for all
terminals to account for TSRA. MVFR cigs will prevail through
much of the period. The front will push east of the terminals by
sunset, with a brief return to VFR conditions this evening. MVFR
cigs will return by midnight and prevail through mid morning on
Sunday. /73

&&

.MARINE...
Issued at 1228 PM CST Sat Jan 3 2026

Southwesterly winds will strengthen ahead of an approaching cold
front. The front will move through the coastal waters late this
afternoon into tonight with a moderate offshore flow developing
in the wake of the front. The offshore flow diminishes on Sunday
and transitions to a light onshore flow early next week as high
pressure quickly moves east of the region. /73

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      49  67  48  70 /   0   0   0   0
Pensacola   52  66  51  67 /  10   0   0   0
Destin      52  65  51  65 /  20   0   0   0
Evergreen   46  67  43  69 /   0   0   0   0
Waynesboro  43  65  42  69 /   0   0   0   0
Camden      43  63  42  68 /   0   0   0   0
Crestview   48  68  43  68 /  10   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 6 PM CST this evening for ALZ265-266.

FL...High Rip Current Risk until 6 PM CST this evening for FLZ202-204-
     206.

MS...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ650-655-
     670-675.

&&

In the hours before

Local storm report, Jan 3, 12:39 PM CST, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1239 PM CST Sat Jan 3 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 PM     Hail             1 SE Crossroads         30.82N 87.84W
01/03/2026  E1.00 Inch       Baldwin            AL   Broadcast Media

            Quarter sized hail near Crossroads.

&&
Local storm report, Jan 3, 1:10 PM CST, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
110 PM CST Sat Jan 3 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     Hail             Whitehouse Forks        30.81N 87.82W
01/03/2026  E1.75 Inch       Baldwin            AL   Emergency Mngr

&&
Local storm report, Jan 3, 1:54 PM CST, 48 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
154 PM CST Sat Jan 3 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     Hail             1 NNW Bagdad            30.61N 87.04W
01/03/2026  E1.00 Inch       Santa Rosa         FL   Public

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 12:05 PM CSTSevere Thunderstorm WarningMOBBaldwin40 min
Jan 3, 1:31 PM CSTSpecial Marine WarningMOB59 min
Jan 3, 2:06 PM CSTSpecial Marine WarningMOB54 min
Jan 3, 4:59 PM CSTSpecial Weather StatementMOBBaldwin46 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.